Couldn't find what you looking for?

TRY OUR SEARCH!

I had my thyroid removed in September due to A cancerous nodule my ENT doctor found by accident while looking for something totally different. I had the radio active iodine (RAI) drink, my scans show very little residual thyroid particles and they said  the RAI will eventually burn away those particles. The prognosis looks good they say.  In the meantime they have given me synthroid 112mcg, A few days after I started it my Nuclear Dr gave me Cytemel to take for ten days, because I couldn't stay awake (that was an experience, that was like being on speed). Initially I was on 100 mcg of Levothyroxin prior to the surgery, (which seemed to help many of the symptoms disappear within just a few weeks).   I have so many things going on that I DID NOT have before the surgery. I can't believe how much is affected by all this. I am having headaches, mood swings, my hair hurts, (yeah, I know that's an odd one) I have sores and scabs all inside my nose from it being soooo dry. (Yes gross, I know!!!) I have dry mouth, leg cramps, puffy eyes and face, I am short of breath whenever I ascend or descend the stairs or have to carry anything. I am getting anxiety attacks, still gaining weight, no appetite and the list grows everyday it seems.  I am going on Monday for blood work because I need some answers. Are my levels too high? Are they too low? Do I need to switch to a natural thyroid supplement like Armour Thyroid. Maybe this whole synthetic hormone stuff is not working for me I don't know, If anyone out there has any ideas or suggestions I would love to hear from you.

Loading...

Hi,

I had the surgery in August and am taking Synthroid 112, and have only had a few GI problems. I was taking 125 but the GI problems were unbearable on that. Otherwise, I haven't had many noticeable side effects. I think your levels are probably too low, but a blood test should be able to tell you exactly what is wrong with the levels, and you should definitely talk to your endocrinologist about your symptoms. In the meantime, I would say your levels are too low, because you say you've been gaining weight despite the lack of appetite, and hypothyroid is associated with weight-gain and difficulty losing weight, despite diet and exercise. If the levels were too high, I imagine you'd be losing and not gaining. 

As for the dry mouth, that's probably from the RAI treatment. Google dry mouth gum brands, use Biotine (I think is the spelling) mouth wash and toothpaste, and ask your dentist for prescription floride. Look into any dry mouth products. I found those especially helpful immediately after the RAI treatment I received a few weeks ago.

I hope this helps and I hope you feel better! Good luck!

-Just noticed you said you were going today for blood work so I hope that is able to shed some light!

Reply

Loading...


Sounds to me like a lot of your symptoms are RAI related and could last a few days, weeks or longer. I periodically have salivary glands that swell up out of nowhere and cause major inside swelling of my left neck. I just started putting some Aspercreme on it and it helps a little. I buy those round tins of Charms sour balls and suck on them - it helps a lot. For your nose, try using a plain saline solution and buy a moisturing machine (one that puts wet mositure in the air - sorry, I now suffer from some memory loss so words don't come to me as easily anymore) - keep it bedside and use it at night - that should help both your nose and your mouth! I listen to my body and go on online to check symptoms of hypothyroidism and hyperthyroidsm alot between blood tests. Just this past month I begged my primary doctor to take a thyroid panel - i wasn't scheduled for another 5 MONTHS!! Turns out I had turned hyperthyroid and my TSH levels were .08 - very, very low. I am currently on Synthroid 150 mcg - I had major thyroid surgery and have Papillary cancer tall cell variant, so not even sure if RAI will even work on it, but am hopeful. Check on line about symptoms after RAI therapy - you will see that you have quite a few - good luck and Happy and healthy New Year!

Reply

Loading...